Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 132, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 17, 2015, 3:43 PM CDT for Dakota County, Rice County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2015, 3:43 PM CDT (20:43 UTC)
- Expired
- Sep 17, 2015, 4:16 PM CDT
- In force
- 33 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dakota County, MN, Rice County, MN
The radar
The Minneapolis radar (KMPX), 48 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
022
WUUS53 KMPX 172043
SVRMPX
MNC037-131-172130-
/O.NEW.KMPX.SV.W.0132.150917T2043Z-150917T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT THU SEP 17 2015
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 430 PM CDT
* AT 343 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONSDALE...
OR 10 MILES NORTHWEST OF FARIBAULT...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
DUNDAS AROUND 405 PM CDT.
NORTHFIELD AROUND 415 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FARIBAULT AIRPORT...VESELI...RANDOLPH...BRIDGEWATER AND CASTLE ROCK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 57 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4425 9352 4451 9352 4455 9336 4454 9328
4457 9327 4463 9304 4432 9304
TIME...MOT...LOC 2043Z 262DEG 22KT 4443 9339
HAIL...1.00IN
WIND...60MPH
$$
BORGHOFF2 follow-up statements
854 WWUS53 KMPX 172055 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 355 PM CDT THU SEP 17 2015 MNC037-131-172130- /O.CON.KMPX.SV.W.0132.000000T0000Z-150917T2130Z/ DAKOTA MN-RICE MN- 355 PM CDT THU SEP 17 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHWESTERN DAKOTA AND CENTRAL RICE COUNTIES... AT 354 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FARIBAULT AIRPORT...OR 7 MILES NORTH OF FARIBAULT...MOVING EAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE STORM WILL BE NEAR... DUNDAS AROUND 410 PM CDT. NORTHFIELD AROUND 415 PM CDT. NERSTRAND AROUND 430 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FARIBAULT AIRPORT AND BRIDGEWATER. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 57 AND 72. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4425 9352 4448 9347 4455 9304 4432 9304 TIME...MOT...LOC 2054Z 273DEG 19KT 4440 9331 TORNADO...POSSIBLE HAIL...0.88IN WIND...60MPH $$ BORGHOFF
836
WWUS53 KMPX 172116
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT THU SEP 17 2015
MNC037-131-172126-
/O.CAN.KMPX.SV.W.0132.000000T0000Z-150917T2130Z/
DAKOTA MN-RICE MN-
416 PM CDT THU SEP 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAKOTA AND
CENTRAL RICE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4425 9352 4448 9347 4455 9304 4432 9304
TIME...MOT...LOC 2113Z 262DEG 22KT 4434 9313
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:19 PM CDT, 24 minutes earlier.
Area forecast discussion, Sep 17, 3:19 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 319 PM CDT THU SEP 17 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 319 PM CDT THU SEP 17 2015 SEVERE WEATHER LOOKS LESS PROBABLE FOR THE MAJORITY OF THE FORECAST AREA THIS AFTERNOON...DESPITE THE COLD FRONT STILL STRETCHED ACROSS WEST CENTRAL MN. ABUNDANT CLOUD COVER AND ONGOING CONVECTION HAS MINIMIZED THE AMOUNT OF DESTABILIZATION. CANNOT TOTALLY RULE OUT A FEW ROGUE SEVERE CELLS THAT DEVELOP INVOF THE FRONT WHERE TEMPORARY SCATTERING IN THE CLOUDS OCCURS...BUT THE BETTER FORCING ALOFT WILL BE DISPLACED TO THE EAST. WILL HOWEVER NEED TO CLOSELY MONITOR THE POTENTIAL FOR MORE HYDRO ISSUES...PRIMARILY FROM THE TWIN CITIES INTO NORTHWEST/WEST CENTRAL WI...GIVEN A SWATH OF 12-18 HOUR RAINFALL AMOUNTS IN THE 3 TO 6 INCH RANGE THERE...AND THE SLOW-MOVING NATURE OF STORMS THAT DEVELOP. BY 03Z...THE BULK OF THE RAINFALL SHOULD BE EAST OF THE AREA...WITH THE COLD FRONT FOLLOWING NOT TOO FAR BEHIND. CLOUDS SHOULD SCATTER OUT...BUT NORTHWEST WIND FLOW SHOULD BE SUFFICIENT TO INHIBIT FOG DEVELOPMENT OVERNIGHT. LOWS WILL DIP INTO THE UPPER 40S...WITH 50S EXPECTED ELSEWHERE. WILL NOT BE QUITE OUT OF THE WOODS ON FRIDAY AS FAR AS PRECIPITATION IS CONCERNED...GIVEN THE MAIN SHORTWAVE TROUGH OVER THE NORTHWEST WILL MAKE ITS WAY ACROSS THE AREA. MUCH LESS INSTABILITY AND LLVL MOISTURE TO WORK WITH AS THIS WAVE PASSES...WHICH WILL LIKELY MEAN A LACK OF THUNDER WITH THE SHOWERS AND PRECIP AMOUNTS UNDER A COUPLE TENTHS OF AN INCH OR LESS. THEREFORE THE THREAT FOR ADDITIONAL HYDRO ISSUES APPEARS LOW. TEMPERATURES WILL LIKELY NOT ESCAPE THE 60S GIVEN THE CLOUD COVER AND INFILTRATION OF COOLER AIR IN THE WAKE OF THE COLD FRONT. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 319 PM CDT THU SEP 17 2015 FOR FRIDAY NIGHT...THE MAIN CHANGE IN THE FORECAST WAS TO SPEED UP THE PROGRESSION OF THE PRECIPITATION THROUGH OUR AREA...MORE QUICKLY DEPARTING TO THE EAST. BY THE EVENING...THE FORCING ASSOCIATED WITH THE SHORTWAVE WILL BE MAINLY ACROSS EASTERN MN AND WESTERN WI. THE UPPER LEVEL DIVERGENCE...PV BOOT AND F-GEN WILL BE FOCUSED OVER WESTERN WISCONSIN AND LIKELY PUSHING EAST OF EAU CLAIRE BY THE OVERNIGHT HOURS. SOME LINGERING PRECIP ON THE BACK SIDE IN WEAK LIFT WILL BE POSSIBLE...BUT DO NOT EXPECT MUCH IN TERMS OF QPF FRIDAY NIGHT. WENT AHEAD AND DRIED OUT THE FORECAST BY SATURDAY MORNING. AS FAR AS THE PLACEMENT OF THE PRECIP DURING FRIDAY NIGHT...IT THE AREA REMAINS CONSISTENT AS FAR SOUTHERN MN THROUGH WEST CENTRAL WI WILL SEE THE BEST CHANCE OF RAIN. FOR SATURDAY AND SUNDAY...THE COOLER 850MB TEMPS WILL BE WITH US THROUGH THE WEEKEND...AS A SURFACE HIGH AND SUBTLE RIDGE MOVES THROUGH. EXPECT MAINLY PARTLY CLOUDY SKIES THIS WEEKEND WITH HIGH TEMPERATURES ABOUT NORMAL THIS TIME OF YEAR...RIGHT AROUND 70 DEGREES. NEXT WEEK...A STRONG SYSTEM WILL DEVELOP ACROSS SASKATCHEWAN/MANITOBA. A STRONG JET STREAK WILL ACCOMPANY THIS SYSTEM IN CANADA...ALLOWING AN UPPER RIDGE TO PUSH INTO THE UPPER MIDWEST. LOW LEVEL FLOW WILL TURN SOUTHWESTERLY AND 850MB TEMPS WILL SURGE TO 15C-20C ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES AROUND 75-80 DEGREES ARE EXPECTED WITH THE WARM SURGE. TUESDAY NIGHT MAY BRING SCATTERED SHOWERS AND THUNDERSTORMS UNDER THE WARM AIR ADVECTION REGIME...AND TAP INTO LIMITED INSTABILITY. SEVERE WEATHER DOES NOT APPEAR LIKELY. TOWARD THE END OF NEXT WEEK...A SHORTWAVE LOOKS TO RIDE THE RIDGE NORTHEAST AND BRING SHOWERS AND THUNDERSTORMS TO THE AREA...BUT THE WEEK WILL OTHERWISE BE MAINLY DRY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 103 PM CDT THU SEP 17 2015 FRONT PASSING ACROSS THE AREA WILL RENEW THUNDERSTORM ACTIVITY THIS AFTERNOON...AND AFFECT KMSP/KNRH/KEAU BY PRODUCING MVFR CIGS AND MVFR/IFR VSBYS. MAY ALSO SEE SOME SCT-BKN IFR LEVEL CIGS AT WESTERN SITES /KAXN/KRWF/KSTC/ BEHIND THE FRONT. MODELS PUSH THE CONVECTION OUT OF THE AREA BY 02Z FRIDAY...WITH TEMPORARY SCATTERING OUT OF THE CLOUD DECK. THE NEXT ROUND OF SHOWERS WILL APPROACH KRWF ON FRIDAY MORNING. TEMPORAL/SPATIAL CONFIDENCE IS LOW HOWEVER...SO HAVE NOT INCLUDED A MENTION AT THIS POINT. WINDS SHIFT TO THE NORTHWEST BEHIND THE FRONT. KMSP... WINDOW FOR THUNDERSTORM ACTIVITY IS RIGHT NOW UNTIL 22Z. COULD TEMPORARILY DIP AS LOW AS 2SM AND 2KFT CIGS DURING THAT TIME...BUT OVERALL MVFR VSBYS WITH CIGS ABOVE 1700 FT ARE EXPECTED. AFTER THE STORMS PASS VFR CONDITIONS WITH SCATTERING CLOUDS ARE EXPECTED...ALONG WITH A SHIFT TO NORTHWEST WINDS FOR THIS EVE...THEN NORTHERLY FOR FRIDAY. COULD SEE A FEW SHOWERS BY FRIDAY AFTERNOON AS WELL...BUT CONFIDENCE IS LOW. /OUTLOOK FOR KMSP/ SAT...VFR. WIND WNW 7-10 KTS. SUN...VFR. WIND SSW 10-12 KTS. MON...VFR. WIND S 15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...LS LONG TERM...SPD AVIATION...LS
Hazardous weather outlook, Sep 17, 11:39 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1139 AM CDT THU SEP 17 2015 MNZ044-045-051>053-059>063-066>070-074>078-082>085-091>093- WIZ014>016-023>028-181645- MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA- RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN- NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE- MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- 1139 AM CDT THU SEP 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS AFTERNOON. HOWEVER...THE SLIGHT RISK FOR SEVERE STORMS HAS SHIFTED SOUTH AND EAST OF THE TWIN CITIES METRO AND EAU CLAIRE AREAS. THE RISK AREA NOW INCLUDES LOCATIONS GENERALLY SOUTH AND EAST OF A MANKATO TO RED WING LINE. THE MAIN HAZARDS ARE HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS. A TORNADO OR TWO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER FAR SOUTH CENTRAL AND SOUTHEAST MINNESOTA. MNZ041>043-047>050-054>058-064-065-073-181645- DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE- SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- 1139 AM CDT THU SEP 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 17, 10:06 AM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1006 AM CDT THU SEP 17 2015
MNZ063-070-WIZ023-024-171600-
WASHINGTON-DAKOTA-ST. CROIX-PIERCE-
1006 AM CDT THU SEP 17 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
WASHINGTON...DAKOTA...ST. CROIX...PIERCE...
AT 1004 AM CDT...2 TO 4 INCHES OF RAIN HAS FALLEN OVER THESE
AREAS...WITH UP TO AN ADDITIONAL INCH POSSIBLE OVER THE NEXT HOUR.
LOCATIONS IMPACTED INCLUDE...
EAGAN...WOODBURY...LAKEVILLE...APPLE VALLEY...MAPLEWOOD...COTTAGE
GROVE...INVER GROVE HEIGHTS...HASTINGS...ROSEMOUNT...FARMINGTON...
SOUTH ST. PAUL AND STILLWATER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4464 9329 4507 9279 4503 9255 4468 9280
4457 9300
TIME...MOT...LOC 1504Z 240DEG 0KT 4474 9302
ADLSpecial weather statement, Sep 17, 11:05 AM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1105 AM CDT THU SEP 17 2015 MNZ060>062-171645- ANOKA-HENNEPIN-RAMSEY- 1105 AM CDT THU SEP 17 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HENNEPIN...SOUTH CENTRAL ANOKA AND NORTHWESTERN RAMSEY COUNTIES... AT 1105 AM CDT...A STRONG THUNDERSTORM WAS OVER ROBBINSDALE...OR NEAR MINNEAPOLIS...MOVING EAST AT 20 MPH. HALF INCH HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINNEAPOLIS...ST. PAUL...PLYMOUTH...BLAINE...MINNETONKA...ST. LOUIS PARK...MAPLEWOOD...ROSEVILLE...BROOKLYN CENTER...FRIDLEY...SHOREVIEW AND NEW BRIGHTON. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 224 AND 234. U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 236 AND 240. U.S. HIGHWAY 169 BETWEEN MILE MARKERS 128 AND 133. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4492 9348 4495 9350 4516 9317 4500 9307 TIME...MOT...LOC 1605Z 248DEG 19KT 4500 9332 BORGHOFF
Special weather statement, Sep 17, 11:59 AM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1159 AM CDT THU SEP 17 2015
MNZ060-068-171745-
CARVER-HENNEPIN-
1159 AM CDT THU SEP 17 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CARVER AND SOUTHWESTERN
HENNEPIN COUNTIES...
AT 1159 AM CDT...A STRONG THUNDERSTORM WAS OVER MAYER...OR 20 MILES
SOUTH OF BUFFALO...MOVING EAST AT 35 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
WACONIA AND WATERTOWN AROUND 1205 PM CDT.
ST. BONIFACIUS AROUND 1215 PM CDT.
CHASKA AND VICTORIA AROUND 1220 PM CDT.
CHANHASSEN...MOUND...ORONO...MINNETRISTA AND MAPLE PLAIN AROUND
1225 PM CDT.
MEDINA AND EXCELSIOR AROUND 1230 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHOREWOOD...LAKE
WACONIA...HOLLYWOOD...NEW GERMANY AND LORETTO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 12 BETWEEN MILE MARKERS 143 AND 149.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 152 AND 153.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4480 9399 4492 9400 4498 9384 4498 9377
4501 9377 4506 9363 4483 9353
TIME...MOT...LOC 1659Z 251DEG 30KT 4488 9390
BORGHOFFSpecial weather statement, Sep 17, 12:41 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1241 PM CDT THU SEP 17 2015
MNZ053-060>063-WIZ014-171830-
ANOKA-CHISAGO-WASHINGTON-HENNEPIN-RAMSEY-POLK-
1241 PM CDT THU SEP 17 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
ANOKA...CHISAGO...WASHINGTON...HENNEPIN...RAMSEY...POLK...
AT 1238 PM CDT...VERY HEAVY RAIN WAS OCCURRING ACROSS THE WEST AND
NORTH METRO INTO PORTIONS OF WEST CENTRAL WISCONSIN. THE HEAVY RATES
MAY LEAD TO SOME STREET FLOODING.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...ST. PAUL...BROOKLYN PARK...PLYMOUTH...EDEN PRAIRIE...
BLAINE...MINNETONKA...EDINA...ST. LOUIS PARK...MAPLEWOOD...ROSEVILLE
AND BROOKLYN CENTER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4530 9244 4520 9264 4521 9276 4515 9275
4481 9350 4484 9352 4489 9352 4489 9357
4497 9363 4507 9337 4544 9266
TIME...MOT...LOC 1738Z 180DEG 0KT 4498 9337
BORGHOFFLocal storm report, Sep 17, 12:47 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1247 PM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLASH FLOOD 7 SE TURTLE LAKE 45.32N 92.04W
09/17/2015 BARRON WI TRAINED SPOTTER
INITIAL TIME ESTIMATED FROM RADAR. REPORT STATES THAT
FLASH FLOODING WASHED AWAY PART OF 9TH AVE BETWEEN 5TH ST
AND COUNTY RD P. THE ROAD WAS CLOSED AS OF 1135 AM.
&&
ADLLocal storm report, Sep 17, 3:20 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 PM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN 3 N BLOOMER 45.15N 91.49W
09/17/2015 M3.60 INCH CHIPPEWA WI TRAINED SPOTTER
WATER ALSO REPORTED OVER SOME ROADS IN THE AREA.
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 8:18 PM CDT | Special Weather Statement | MPX | Benton | 27 min |
| Sep 17, 4:15 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey | 45 min |
| Sep 17, 6:27 AM CDT | Special Weather Statement | MPX | Ramsey | 63 min |
| Sep 17, 6:38 AM CDT | Flash Flood Warning | MPX | Dakota, Ramsey, Washington | 2 hr |
| Sep 17, 7:31 AM CDT | Special Weather Statement | MPX | Washington | 59 min |
| Sep 17, 10:06 AM CDT | Special Weather Statement | MPX | Dakota | 54 min |
| Sep 17, 11:05 AM CDT | Special Weather Statement | MPX | Ramsey | 40 min |
| Sep 17, 11:59 AM CDT | Special Weather Statement | MPX | Carver | 46 min |
| Sep 17, 12:41 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey | 49 min |
| Sep 17, 3:26 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 33 min |
| Sep 17, 4:01 PM CDT | Special Weather Statement | MPX | Carver | 29 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.